MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ACTIS BROACH SIZE 5; HIP INSTRUMENT - BROACH

DEPUY IRELAND - 3015516266 ACTIS BROACH SIZE 5; HIP INSTRUMENT - BROACH
Catalog Number 301001050
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 5 actis broach was getting stuck to kincise attachment and neck trial wouldn¿t come off.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the post broken in half.Broken piece was not returned for evaluation.Additionally, signs of usage were observed on the overall device surface.No other cosmetic anomaly was noted.Potential cause for the breakage observed can be attributed to unintended use error by use of excessive force while trialing that overload the device material.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per kincise¿ surgical automated system ¿ instructions for use, page 11, the following precautions need to be followed for the kincise adapter attachment and the broach assembly/disassembly process: 1) fully seat guide pins into the corresponding locator opening of each adapter; 2) using an approved broach, insert the broach pin into the broach adapter locator while also aligning the broach adapter guide pin with the locator opening on the broach; 3) while holding the adapter in place, pull the broach in multiple directions to verify a secure, locked connection to the adapter.Also, verify the locking latch of the device remains closed; 4) if the adapter is attached to the surgical impactor, ensure the battery has been removed before proceeding to raise the locking latch to the fully open position to remove broach.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage, and as mating component was not returned for evaluation.With evidence provided, the reported jammed condition cannot be confirmed.The overall complaint was confirmed as the observed condition of the actis broach size 5 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ACTIS BROACH SIZE 5
Common Device Name
HIP INSTRUMENT - BROACH
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23605985
Report Number1818910-2025-20424
Device Sequence Number9112219
Product Code QBO
UDI-Device Identifier10603295548645
UDI-Public(01)10603295548645(10)PG345868
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301001050
Device Lot NumberPG345868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown